Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
swollen feet/legs
Watch this 
View More Posts Ignore
Do any of you have circulation problems in your legs and feet? I think mine are swelling slightly. It's not visible but they feel swollen. I wear support stockings and by the afternoon/evening they feel so tight. I know it's normal for peoples legs and feet to be a bit heavier later in the day. That's whey they say to try on shoes in the late day so you buy them big enough to be comfortable all day long. I had the opportunity to go to the King Tut exhibit yesterday and ended up standing for a LONG time. My legs still hurt today. They hurt all the way from my toes to my hips. I know leg pain is common with lupus but is this type of problem also common? My support hose are prescription and they are knee highs that are suppossed to push the blood up from the feet and past the knee. They've always helped in the past years but now by the end of the day they begin to "roll" down. That's another reason I believe my legs are swelling. Achey legs sure aren't fun! Any thoughts?
Posted on 04/26/09, 08:19 pm
8 Replies Add Your Reply
Reminder: This is a support group for Lupus. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 04/26/09  8:22pm
" i found when i was on lyrica i had problems with swellen in my legs and feet. and also ankles..are you on lyrica.i would mention this to my doctor. hugs ..marie "
View More Posts Ignore
Reply #2 - 04/26/09  8:54pm
" I just take Plaquenil for lupus. I also take protonix (stomach stuff) and synthroid (thyroid meds). I've had my thyroid checked and it's fine so I don't think thats the problem. "
View More Posts Ignore
Reply #3 - 04/26/09  10:03pm
" Maybe you need to change your knee highs for a pair that go all the way up. Elevating your legs at the end of the day is also good as well as doing some "foot work" like rolling a tennis ball around with your feet while sitting. Also if you have to stand for long periods, wriggle your toes and flex your calf muscles I do this all the time as I have low blood pressure and it helps keep things moving, so I don't feel faint.

I am on a similar medication regime to yours (except the thyroid meds) and don't get much swelling, however it does happen a little if I am carrying any extra weight. So I make a real effort to stay on track with diet and exercise. With Lupus the less stress on the joints the better. I think it is a good idea to mention it to your doctor, just to be make sure there are no underlying problems.

I hope you get some relief soon. "
View More Posts Ignore
Reply #4 - 04/26/09  11:12pm
" Yes I get a lot of swelling but mine they say is from neuropathy caused from MS/fibromygia. There are some days that they are just fine but I have to elevate them a lot, and when I sleep I put a pillow between my legs. Sometimes nothing seems to work. Sorry I couldn't be much more helpful but I wish you luck. "
View More Posts Ignore
Reply #5 - 04/26/09  11:15pm
" I have bad swelling in my legs and feet and hands. Its been going on for about a month and a half.. Doctor said it was Lupus that was causing it. Now that's kind of weird that leg pains are common in lupus.. I have been suffering with chronic leg pains for 7 yrs. They just told me it was shin splints.. But never sent me for test.. Hmmm I wonder if all this time I had lupus and just didn't know. It hurts from my groin to hip all the way down to the top of my feet.. Interesting.. I hope you feel better and thanks for sharing I wish I had advice for you. I just try and put my legs up as much as I can during the day.. Take care. "
View More Posts Ignore
Reply #6 - 04/29/09  5:34am
" Wow! I have been suffering horribly from chronic leg pain. I do get swelling but not often. I have been telling my Dr. everyday my legs get "hard" but I like your summary better..tight. My husband literally has to rotate my ankles and pull my feet until they pop to get any relief. My calves are very tight and feel as if the muscle is contracted but I am perfectly relaxed. I also have trouble flexing my foot when I am in the pain at that time. I have been taking Magnesium and my Rhumy started me on Cymbalta about 3 weeks ago and no relief. I had xrays done on pelvis, ankles and feet and it came back normal except for a small bone that is in my left foot (the one that seems to really swell that I have been in Urgent Care a couple times for in the past and have a walking boot for it) and I guess only 7% of the population have this bone and it can cause swelling. (My husband looked it up on internet even though it wasn't stated a problem on xray final report) Rhumy wasn't aware of it and didn't seem to concerned because my pain is in both legs. I asked for an MRI and she said it won't help and would probably come back normal. She thinks the pain is a Neuropathy type. (She explained it and I just was so frustated that there is no answer but she is hoping the new meds will help) OHHHH! I meant to tell you, I had a total thyroidectomy and was on Synthroid for almost a year when I finally stopped because of swelling although mine was in hands! It just didn't work for me. I started Armour and have been fine since. No swelling. Just a thought. I sure agree with you...achey legs aren't fun at all! Hang in there and sending you lots of healing thoughts. ((HUGS)) "
View More Posts Ignore
Reply #7 - 04/29/09  8:30am
" I would agree that the thyroid med (synthroid) could be causing part of my problem. I talked to the doc about it a while back and he said sometimes they do see some leg swelling (very minor). I tried armor but had terrible heart palpatations. I did feel so much better on the armor though. I hate that I can't take it. Just felt lighter and more energetic. I also tried unithyroid but it was too unstable (kept getting different tsh levels back). The synthroid is more stable but I just don't feel as good on it. I take some supplements to aid the thyroid (kelp & selinium). Not sure they do anything though. Thanks for the post -- it was very helpful. "
View More Posts Ignore
Reply #8 - 04/30/09  1:00pm
" My hips, knees, ankles and feet ache every day.
I take cymbalta, paquinil and prednisone. My feet swell whenever I stand for 15 mins or more. They also turn blue if I'm on a cold floor barefoot or wearing flip flops. I agree, the acheyness is NOT fun and it prevents me from doing activities I want to do. I do find that elevating my legs makes them feel better. I haven't found anything else that helps. Hope you're feeling better soon. Hugs, Deb "

Add Your Reply
Advertisement


More From Around the Web